What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 10, 10:58 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 10:58 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1158 AM EDT Wed Aug 10 2022
.SYNOPSIS...
A cold front pushes into the area today and Thursday, bringing
chances for showers and thunderstorms. Pleasant weather this
weekend as high pressure builds in.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1150 AM EDT Wednesday...
Opted to issue a Heat Advisory for much of the area. Amazing dew
points in the upper 70s and even lower 80s across the northern
neck likely owing to the ligh winds or even weak onshore flow
developing. XSA had a dew point of 83! These dew points are
likely correct as this area is the first to see CU development
already. Ultimately put in RIC metro and Hampton Roads in the
heat advisory as well given the urban enviornment and that temps
are already in the lower 90s with full sunshine for another few
hours.
As pf 1015 AM EDT Wednesday...
Opted to issue a flood watch for areas mainly along/north of
US-460 from this afternoon into this evening. Latest surface
analysis shows a surface boundary bisecting the area from NE to
SW. Meanwhile, the main surface front is located near the Mason-
Dixon Line. Expect showers and thunderstorms to quickly develop
this afternoon as a weak low develops along the surface trough
across the area. This low combined with a weak sea breeze type
feature should allow the greatest concentration of storms to be
east of I-95 and especially closer to the bay. However, cannot
rule out organized storms moving off the Blue Ridge later this
afternoon and into our northern Piedmont. There are many
favorables for heavy rainfall this afternoon including a warm
cloud depth in excess of 12K ft, high precipitable water values
of greater than 2 inches as well as slow storm motion and
perhaps backbuilding due to the very slow MBE vectors. Storms
should diminish after sunset this evening, but the heavy rain
threat may continue through midnight.
One more day of hot and humid weather. Many places across the region
will see heat index values in the 100-105 range today.
However, the places that see heat index values touch 105 will likely
be the first to see storms, so not expecting the heat to be long
lived into the evening like yesterday.
As of 330 AM EDT Wednesday...
Latest surface analysis shows a quasi-stationary front just to our
north, draped over Maryland, West VA, and Kentucky. Aloft, a trough
is beginning to dig in over the Great Lakes Region. As the trough
deepens, it will help push the front into our area later today,
increasing precip chances. Given PW values of at least 2.0", slow
storm motions, and plenty of instability, heavy rain and localized
flooding is the main threat today. As such, the northern 2/3 of the
area is in a slight risk for excessive rainfall with a marginal risk
down to the VA/NC border. Given the lack of shear, widespread severe
weather is not expected, but gusts 60-70mph may be possible with
stronger storms, hence a marginal severe risk for much of the FA.
Isolated convection will begin in the northwestern counties late
this morning/early afternoon. From there, 60-70% PoPs arrive across
the northern tier of the area mid-afternoon and spread SE, with
showers/tstms expected to persist until late this evening. Precip
tapers off overnight, but chances remain (15-30%) along the coast
and N of Richmond. Otherwise, hot and humid today with highs in the
low-mid 90s and dewpoints in the mid-70s. Portions of SE VA/NE NC
may briefly reach heat indices upwards of 105F, but it should be
short lived as showers/tstorms move in. Lows tonight in the low-mid
70s.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 330 AM EDT Wednesday...
As the initial front pushes offshore Thursday afternoon/early
evening, assisted by the deepening trough, the highest PoPs will be
in NE NC/SE VA (55-70%), with chance PoPs elsewhere. Showers should
end Thursday night as a secondary cold front follows close behind,
bringing down temperatures and dewpoints. The major contributer to
this change in pattern is the anomalous upper level trough dipping
into the Mid- Atlantic region. The GEFS/EPS each depict a trough
dropping to nearly -2 st dev over the region Friday. Highs are in
the mid to upper 80s Thursday, and lower to mid 80s Friday.
Dewpoints drop into the 60s Friday, offering some relief from the
humidity. Saturday looks to be a beautiful day. As high pressure
builds in overhead, highs will be in the low 80s, dewpoints will be
in the 50s, and skies will be sunny.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 330 AM EDT Wednesday...
The oppressive heat and humidity will likely not return by Tuesday,
since the models are in agreement that the UL trough sticks around
through at least the middle of next week. Highs will be in the low-
mid 80s Sunday-Tuesday. Dewpoints do come back up a bit, but not to
the mid 70s like we've been seeing the last few weeks. Sunday lows
will be upper 50s inland, mid 60s near the coast. Lows in the 60s
Monday and Tuesday. Sunday will be mostly sunny, but precip chances
return Monday/Tuesday with an approaching cold front.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
As of 610 AM EDT Wednesday...
VFR conditions expected to continue through this morning into
the mid afternoon hours today. FEW/SCT CU developing after
15Z/10. A cold front approaches from the NW this afternoon.
SHRAs/tstms develop primarily after 18-21Z/10 INVOF RIC and
SBY, and closer to 22Z/10-00Z/11 for PHF, ORF, and ECG. Any
SHRAs/tstms will contain heavy rain along w/ potential to
produce brief IFR/LIFR vsby at all sites. A few stronger wind
gusts are also possible in and near tstms. Outside of
SHRAs/tstms...conditions will generally be VFR. Winds veer to
the WSW today w/ speeds remaining from about 5-12 kt.
SHRAs/tstms will be slow to end (late) this evening w/ periodic
flight restrictions continuing. Potential for MVFR CIGs (mainly
at RIC/SBY) after midnight tonight once the SHRAs/tstms wane.
Another round of showers/tstms is likely across SE VA and NE NC
Thu afternoon/early evening. A secondary cold front will push
through Thu night bringing drier conditions to the region. VFR
conditions prevail Fri through Sun as sfc hi pres builds across
the mid-Atlantic region.
&&
.MARINE...
As of 300 AM EDT Wednesday...
Morning analysis shows high pressure remains anchored offshore as
low pressure and a slow-moving front drop southward toward the
region. A weak surface trough is evident, extending south from low
pressure over PA. Winds are from the W-SW at 5-15 kt with a few
gusts nearing 20 kt over the coastal waters. Waves in the bay are 1-
2 ft with seas 2-3 ft.
The front will dip southward this morning but is expected to lift
back northward this afternoon and remain quasi-stationary tonight.
Higher than normal chances for showers and storms this afternoon
into the evening with gusty winds and frequent lightning posing the
main threats to marine interests. West winds will average 10-15 kt
tonight through the first half of Thursday before the first in a
series of fronts move across the area Thursday night into early
Friday. The second front is expected to bring cooler air and lower
humidity to the area on Friday. Deeper mixing over the warm
bay/coastal waters will result in enhanced N/NW flow over the waters
on Friday but most guidance still shows winds staying just below SCA
thresholds. If the magnitude of the cool/dry air behind the front is
underdone in the models, a period of SCA conditions is possible for
the Ches Bay and possibly the lower James river on Friday. Waves and
seas increase to 2-3 ft in concert with the stronger northerly flow.
Northerly winds 10-15 kt continue into Saturday evening before
decreasing to 5-10 kt and slowly swinging around to the east and
southeast as high pressure moves offshore Sunday evening.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ013>017-
030>032.
VA...Heat Advisory until 8 PM EDT this evening for VAZ048-061-062-
064-068-069-075>078-080>086-088>090-092-093-095>098-
509>525.
Flood Watch through this evening for VAZ048-060>062-064-
067>069-075>078-080>086-088>090-092-093-095>098-509>525.
MARINE...Dense Fog Advisory until 1 PM EDT this afternoon for ANZ650.
&&
SYNOPSIS...AM
NEAR TERM...AJZ/AM/MRD
SHORT TERM...AM
LONG TERM...AM
AVIATION...ALB
MARINE...RHRHazardous weather outlook, Aug 10, 9:35 AM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1035 AM EDT Wed Aug 10 2022
VAZ048-060>062-064-067>069-075>078-080>086-088>090-092-093-095>098-
509>525-111445-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1035 AM EDT Wed Aug 10 2022
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Heat indices between 100 and 105 degrees are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ065-066-079-087-111445-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-
1035 AM EDT Wed Aug 10 2022
This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Heat indices between 100 and 105 degrees are possible this afternoon.
Scattered to numerous thunderstorms are expected late Wednesday
afternoon into the evening. Heavy rainfall rates may result in
localized flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ099-100-111445-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
1035 AM EDT Wed Aug 10 2022
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms are expected Wednesday afternoon
into the evening. Heavy rainfall rates may result in localized flash
flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 12:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
136 PM EDT Wed Aug 10 2022
VAZ099-101800-
Accomack VA-
136 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of central Accomack
County through 200 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parksley, or 20 miles northeast of Exmore. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of central Accomack
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3774 7550 3770 7552 3769 7553 3767 7554
3766 7554 3764 7557 3775 7568 3780 7555
3775 7550
TIME...MOT...LOC 1735Z 057DEG 2KT 3775 7557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EISpecial weather statement, Aug 10, 12:57 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
157 PM EDT Wed Aug 10 2022
VAZ092-093-101830-
Isle of Wight VA-Southampton VA-
157 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southwestern Isle of
Wight and east central Southampton Counties through 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sedley, or 8 miles north of Franklin. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Windsor, Ivor, Zuni, Sedley, Vicksville, Whitley, Collosse, Berlin,
Walters and Burdette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3672 7697 3684 7705 3697 7680 3680 7669
3675 7675
TIME...MOT...LOC 1757Z 242DEG 3KT 3680 7690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 10, 12:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
158 PM EDT Wed Aug 10 2022
VAZ076-078-085-520-522-101830-
Middlesex VA-Richmond VA-Lancaster VA-Eastern Essex VA-
Eastern King and Queen VA-
158 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northwestern
Middlesex, east central King and Queen, southeastern Richmond,
southeastern Essex and northwestern Lancaster Counties through 230 PM
EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamaica, or 8 miles northeast of King And Queen Court House. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Center Cross, Church View, Morattico, Jamaica, Laneview, Nesting,
Somers, Upright, Bowlers Wharf, Nuttsville, Ino, Dragonville, Belle
Isle State Park, Montague, Warner, Velma, Remlik, Water View and
Samos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3782 7668 3780 7665 3780 7664 3782 7665
3780 7663 3781 7661 3780 7661 3781 7658
3782 7658 3782 7653 3760 7660 3771 7688
3783 7685
TIME...MOT...LOC 1758Z 285DEG 4KT 3773 7674
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 10, 1:22 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
222 PM EDT Wed Aug 10 2022
VAZ093-095>097-101915-
Isle of Wight VA-Norfolk/Portsmouth VA-Suffolk VA-Chesapeake VA-
222 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central Isle of
Wight , the northwestern City of Chesapeake, the City of Portsmouth
and the northeastern City of Suffolk through 315 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crittenden, or near Churchland, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Suffolk around 230 PM EDT.
Churchland around 305 PM EDT.
Chesapeake, Driver, Western Branch and Bowers Hill around 315 PM
EDT.
Other locations impacted by this storm include Hobson, Wilroy,
Carrollton, Longview, Benns Church, Huntersville, Wills Corner,
Deanes and Chuckatuck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3695 7663 3698 7644 3696 7642 3697 7641
3697 7640 3678 7628 3675 7656
TIME...MOT...LOC 1822Z 344DEG 5KT 3690 7650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MillerSpecial weather statement, Aug 10, 1:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
225 PM EDT Wed Aug 10 2022
VAZ083-084-090-523-101915-
New Kent VA-York VA-James City VA-Gloucester VA-
225 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of west central
Gloucester, northwestern York, southeastern New Kent and northwestern
James City Counties through 315 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barhamsville, or near Toano, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williamsburg, Norge, Toano, Barhamsville, Holly Forks, York River
State Park, Croaker, Barlows Corner, Lanexa, Centerville, Ewell,
Christensons Corner, Warren Mill, Skimino, Diascund, Lightfoot, Kings
Corner and Oaktree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3743 7672 3743 7671 3744 7670 3741 7667
3726 7674 3735 7688 3737 7688 3736 7690
3737 7691 3737 7690 3739 7692 3740 7690
3740 7693 3747 7691 3747 7674
TIME...MOT...LOC 1825Z 293DEG 6KT 3741 7687
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
BROWNSpecial weather statement, Aug 10, 1:27 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
227 PM EDT Wed Aug 10 2022
VAZ081-082-514-516-101900-
Charles City VA-Prince George VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
227 PM EDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southeastern
Chesterfield, southern Charles City, northern Prince George and
southeastern Henrico Counties, the City of Colonial Heights and the
City of Hopewell through 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Adkins Store to near Jordans Point to
Chester. Movement was southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hopewell, Colonial Heights, Charles City, Chester, Fort Lee, Prince
George, Garysville, Jordans Point, Bellwood, Wayside, Birchett
Estate, Jordan Point Country Club, Meadowville, Barnetts, New Hope
and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3732 7693 3720 7724 3728 7744 3735 7754
3744 7734 3739 7723
TIME...MOT...LOC 1827Z 296DEG 6KT 3739 7714 3735 7727 3733 7745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EI